Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 19, 2021, 3:03 PM CDT for Orange County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 19, 2021, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 58 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WWUS84 KLCH 192003
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Mon Jul 19 2021
LAZ030-041-TXZ216-261-262-192030-
Calcasieu LA-Beauregard LA-Orange TX-Southern Newton TX-
Southern Jasper TX-
303 PM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buna to near Gist to near Orangefield.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Orange, Vidor, Vinton, Deweyville, Starks, Mauriceville, Gist,
Pinehurst, Lunita, Hartburg, Forest Heights, Toomey, Wrights
Settlement and Devils Pocket.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 866.
Interstate 10 in Louisiana between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 9381 3053 9363 3045 9355 3025 9353
3010 9358 3011 9395 3031 9393 3038 9405
TIME...MOT...LOC 2002Z 257DEG 22KT 3039 9395 3033 9385 3011 9388
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:25 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 19, 12:25 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1225 PM CDT Mon Jul 19 2021 .AVIATION...Scattered showers and storms will remain around the region through the TAF period. This may cause intermittent lower vis and ceilings. Winds will be southwest to west today, but as a line of showers or outflow moves south winds will become more north albeit temporarily tonight. && .PREV DISCUSSION... /issued 936 AM CDT Mon Jul 19 2021/ UPDATE...Showers and storms are already developing near the coast this morning. This convection will expand through the morning and push inland. A cold front is moving into north Louisiana with an associated line of storms. This convection will move into the region this evening. Overall the forecast reasoning has not changed with a wet few days expected. PREV DISCUSSION... /issued 654 AM CDT Mon Jul 19 2021/ DISCUSSION... 12Z TAFS AVIATION... An upper level trof will dig into the area through the day resulting in scattered showers and thunderstorms this morning becoming more numerous through the afternoon and evening before abating somewhat late tonight. Visibility reducing heavy rainfall and gusty winds will be possible in the vicinity of storms. Away from storms, VFR conditions will prevail. Light southwesterly winds will prevail through the day becoming and variable overnight. Jones PREV DISCUSSION... /issued 354 AM CDT Mon Jul 19 2021/ DISCUSSION... SHORT TERM [Today through Wednesday Night] Nocturnal showers are already initializing across the coastal waters this morning and lifting inland in response to an upper level trof digging into the region from the north. Convection will continue to increase through the day as heating provides better surface lift. The trof axis will orient itself across the region by late this evening providing enough upper level support to maintain scattered to widespread convection through the night. A very similar setup will remain in place Tuesday although the axis is expected to be oriented across south central Louisiana yielding slightly higher convective coverage across this area as well as southeast Louisiana. By Wednesday, the southern portion of the trof cuts off into a closed upper low across southeast Texas and southwest Louisiana before retrograding into central Texas. This will maintain widespread convection across the region. LONG TERM [Thursday through Monday]... Very little change from the short term, very wet pattern continues with the mid to upper level elongated trough over Texas keeping instability couple with ample Gulf moisture. Thus, 60-80% chance of showers and thunderstorms expected Thursday, greatest chances in the afternoon. An upper level pattern shift is expected to begin by Friday, and especially over the weekend as the mid to upper level trough moves further westward, slowly being replaced by a mid to upper level ridge of high pressure. For Friday, shower and thunderstorm chances are lower, still in the 40-50% for the afternoon hours. For Saturday through Monday, the ridge aloft builds even stronger, suppressing precipitation chances in the 20-30% range Saturday, and less than 20% for Sunday/Monday. However, with the less cloud cover will come higher afternoon high temperatures, expecting the lower to mid 90s by Sunday and Monday. Heat index values expected to rise into the 100-105 degree range. Morning lows will be in the mid 70s. DML MARINE... Light to moderate onshore flow will prevail through the forecast period as high pressure remains stationed over the northeastern Gulf of Mexico. Scattered showers and thunderstorms are expected through Friday. Winds and seas will be higher in and near thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... AEX 71 88 72 90 / 80 80 40 70 LCH 75 86 73 89 / 80 90 60 80 LFT 75 86 73 89 / 90 100 70 80 BPT 76 88 73 90 / 90 90 60 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 19, 3:53 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 353 AM CDT Mon Jul 19 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-200900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 353 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Isolated showers and thunderstorms early this morning will become numerous this afternoon and continue into tonight. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, frequent lightning and periods of torrential rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms are expected through Friday with storms becoming more isolated by next weekend. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, frequent lightning and periods of torrential rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-200900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 353 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Isolated showers and thunderstorms early this morning will become scattered this afternoon and continue into tonight. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, locally higher seas and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. Winds and seas will be higher near thunderstorm activity. Widespread severe weather is not expected. However, some storms will have the potential to produce gusty winds, locally higher seas and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 12:53 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1253 PM CDT Mon Jul 19 2021 LAZ041-042-191830- Calcasieu LA-Jefferson Davis LA- 1253 PM CDT Mon Jul 19 2021 ...SPECIAL WEATHER STATEMENT... At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm over Lebleu Settlement, or near Moss Bluff, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Iowa, Moss Bluff, Buller and Lebleu Settlement. This includes Interstate 10 in Louisiana between mile markers 35 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3020 9314 3034 9319 3041 9296 3021 9294 TIME...MOT...LOC 1752Z 264DEG 14KT 3029 9313 Warthen
Special weather statement, Jul 19, 1:38 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
138 PM CDT Mon Jul 19 2021
LAZ028-029-191915-
Avoyelles LA-Rapides LA-
138 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 215 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ruby, or near Effie, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marksville, Moreauville, Effie, Mansura, Hessmer, Echo, Brouillette,
Poland, Centerpoint and Ruby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 9199 3124 9200 3124 9199 3123 9200
3122 9199 3122 9198 3124 9196 3103 9199
3110 9227 3116 9229 3125 9226 3126 9200
TIME...MOT...LOC 1838Z 270DEG 20KT 3115 9221
WarthenSpecial weather statement, Jul 19, 2:04 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
204 PM CDT Mon Jul 19 2021
LAZ032-191930-
Evangeline LA-
204 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EVANGELINE PARISH UNTIL
230 PM CDT...
At 203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Duralde, or near Mamou, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ville Platte, Mamou, Chataignier, Reddell and Duralde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9223 3057 9224 3057 9226 3054 9226
3054 9243 3053 9244 3055 9258 3067 9258
TIME...MOT...LOC 1903Z 267DEG 15KT 3059 9251
WarthenSpecial weather statement, Jul 19, 2:33 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Lake Charles LA 233 PM CDT Mon Jul 19 2021 LAZ033-043>045-192000- Acadia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA- 233 PM CDT Mon Jul 19 2021 ...SPECIAL WEATHER STATEMENT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over Mire, or near Church Point, moving east at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lafayette, Opelousas, Scott, Breaux Bridge, Rayne, Carencro, Church Point, Leonville, Arnaudville, Sunset, Grand Coteau, Cankton, Mire and Branch. This includes the following highways... Interstate 10 in Louisiana between mile markers 88 and 90, and between mile markers 102 and 110. Interstate 49 between mile markers 1 and 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3025 9228 3046 9227 3051 9194 3025 9190 TIME...MOT...LOC 1932Z 259DEG 16KT 3033 9220 Warthen
Special weather statement, Jul 19, 2:56 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
256 PM CDT Mon Jul 19 2021
LAZ033-192030-
St. Landry LA-
256 PM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Washington, or near Opelousas, moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Opelousas, Krotz Springs, Melville, Palmetto, Port Barre, Washington,
Grand Prairie and Lebeau.
This includes Interstate 49 between mile markers 17 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 9175 3049 9176 3049 9218 3071 9217
3079 9177 3076 9175 3074 9176 3071 9173
3067 9173 3066 9175 3063 9174 3062 9175
3056 9176 3051 9173
TIME...MOT...LOC 1956Z 263DEG 21KT 3060 9206
WarthenSpecial weather statement, Jul 19, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Mon Jul 19 2021
LAZ030-041-TXZ216-261-262-192030-
Calcasieu LA-Beauregard LA-Orange TX-Southern Newton TX-
Southern Jasper TX-
303 PM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buna to near Gist to near Orangefield.
Movement was east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Orange, Vidor, Vinton, Deweyville, Starks, Mauriceville, Gist,
Pinehurst, Lunita, Hartburg, Forest Heights, Toomey, Wrights
Settlement and Devils Pocket.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 866.
Interstate 10 in Louisiana between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 9381 3053 9363 3045 9355 3025 9353
3010 9358 3011 9395 3031 9393 3038 9405
TIME...MOT...LOC 2002Z 257DEG 22KT 3039 9395 3033 9385 3011 9388
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:53 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 37 min |
| Jul 19, 1:38 PM CDT | Special Weather Statement | LCH | Avoyelles | 37 min |
| Jul 19, 2:04 PM CDT | Special Weather Statement | LCH | Evangeline | 26 min |
| Jul 19, 2:33 PM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Jul 19, 2:56 PM CDT | Special Weather Statement | LCH | Saint Landry | 34 min |
| Jul 19, 3:34 PM CDT | Special Weather Statement | LCH | Saint Landry | 26 min |
| Jul 19, 3:45 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| Jul 19, 4:20 PM CDT | Special Weather Statement | LCH | Beauregard | 55 min |
| Jul 19, 4:33 PM CDT | Special Weather Statement | LCH | Calcasieu | 27 min |
| Jul 19, 4:35 PM CDT | Special Marine Warning | LCH | 25 min | |
| Jul 19, 6:52 PM CDT | Special Weather Statement | LCH | Lafayette | 53 min |
| Jul 19, 3:29 PM CDT | Special Weather Statement | LCH | Orange | 31 min |
| Jul 19, 3:52 PM CDT | Special Weather Statement | LCH | Newton | 23 min |
| Jul 19, 6:05 PM CDT | Special Weather Statement | LCH | Jefferson | 25 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.